Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 27, 2002, 2:11 AM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2002, 2:11 AM CDT (07:11 UTC)
- Expired
- Jun 27, 2002, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2228 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 270711 FFWCHI ILC053-075-105-271200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 205 AM CDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR... LIVINGSTON COUNTY IN CENTRAL ILLINOIS FORD COUNTY IN EAST CENTRAL ILLINOIS IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 700 AM CDT * AT 205 AM CDT...WEATHER SERVICE RADAR INDICATED THAT OVER 4 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE AFFECTED COUNTIES SINCE AROUND MIDNIGHT. THE RIVER GAGE ON THE VERMILION RIVER NEAR PONTIAC IS INDICATING THAT THE RIVER HAS BEGUN TO RESPOND RAPIDLY TO THIS EXCESSIVE RAINFALL. FLASH FLOODING OF SMALL STREAMS AND TRIBUTARIES CAN BE EXPECTED. FLOODING OF ROADWAYS AND LOW LYING AREAS IS ALSO EITHER OCCURRING OR IMMINENT. * SOME LOCATIONS AFFECTED INCLUDE... CHATSWORTH... CULLOM... FORREST... ONARGA... PIPER CITY... DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS. STAY AWAY FROM FLOODED AREAS. LAT...LON 4095 8801 4068 8801 4068 8851 4106 8851 & NNNN MERZLOCK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:30 PM CDT, 13 hours 41 minutes earlier.
Area forecast discussion, Jun 26, 12:30 PM CDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 1230 PM CDT WED JUN 26 2002 PRELIMINARY DISCUSSION... AT THIS POINT MESO ETA SCENARIO OF CONVECTIVE REDEVELOPMENT CLOSER TO FRONT TO OUR NORTHWEST SEEMS TO BE UNFOLDING AS CU FIELD BLOSSOMS. MESO ANALYSIS SHOWS INCREASING MOISTURE CONVERGENCESE MINNESOTA SWWD ALONG WITH DESTABILIZATION. DEBRIS FROM IOWA CONVECTION HOLDING TEMPS DOWN AND STABILITY UP EAST OF THE MISSISSIPPI WHICH MAY IMPACT INTENSITY LEVEL OF STORMS IN OUR AREA. INCLINATION IS TO EXPECT BRUNT OF SEVERE TO THE WEST OF THE CWFA. NEVERTHELESS MODELS INSISTENT ON BRING PRE FRONTAL PRECIP BAND THROUGH THE CWA OVERNIGHT AND WILL GO AHEAD WITH NO POP WORDING OF SCATTERED OR CATEGORICAL SHOWERS AND THUNDERSTORMS. GIVEN THAT THE FRONT KEEPS BEING SLOWER WITH SUCCEEDING RUNS...SOME PRECIP COULD LINGER INTO THE DAY THURSDAY FAR SOUTHERN SECTION. AFTER THAT PRECIP THREAT BELOW THE THRESSHOLD IN THE SHORT TERM. MODEST DRYING AND COOLING BEHIND THE FRONT ONLY TO NEAR NORMAL FOR A DAY OR SO. THEN A RETURN TO ABOVE NORMAL TEMPS AS ROCKIES RIDGE BROADENS EASTWARD AGAIN. EXTENDED GUIDANCE LARGELY FOLLOWED EXCEPT BUMPED TEMPS UP A BIT ON THE WEEKEND. NEXT PRECIP THREAT NOT UNTIL EARLY NEXT WEEK. .CHI...NONE KAPLAN
In the hours before
Special weather statement, Jun 26, 11:47 PM CDT, 2 hours 24 minutes before
ILZ023-032>033-039-INZ001>002-010>011-019-270545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1145 PM CDT/EST WED JUN 26 2002 ...LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHWEST INDIANA... AT 1145 PM CDT (EST) RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR TINLEY PARK IN SOUTHERN COOK COUNTY...TO KANKAKEE...TO JUST EAST OF PONTIAC. THIS LINE IS MOVING EAST SOUTHEAST AT 25 MPH AND WILL BE MOVING ACROSS KANKAKEE...FORD AND IROQUOIS COUNTIES IN ILLINOIS...AND ACROSS NORTHWEST INDIANA BY 100 AM CDT (EST). WIND GUSTS TO NEAR 50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAIN CAN BE EXPECTED WITH THIS LINE OF STORMS. MERZLOCK
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:00 PM CDT | Severe Thunderstorm Warning | LOT | Will | 30 min |
| Jun 27, 12:06 AM CDT | Severe Thunderstorm Warning | LOT | Livingston | 39 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.